Thunderstorm Wind, Cimarron
- When
- August 13, 3:30 PM CST
- Where
- Cimarron County, 5 mi SE of Kenton
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.850, -102.900
Severe thunderstorms over the western and central Oklahoma panhandle during the late afternoon and early evening hours produced hail and high winds. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms over the western and central Oklahoma panhandle during the late afternoon and early evening hours produced hail and high winds. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 13, 2:58 PM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
358 PM CDT SUN AUG 13 2006
.DISCUSSION...
RADAR IMAGERY SHOWS THE WIDESPREAD PRECIP FIELD ACROSS THE NW CWA.
SOME HOURLY ESTIMATES PUT UP TO 3 INCHES IN SOME AREAS. MODELS STILL
VERY OPTIMISTIC FOR PRECIP TONIGHT THROUGH TUESDAY MORNING. UPPED
POPS ANOTHER FEW POINTS AND MODIFIED QPF GRIDS TO SHOW THE HEAVIEST
PRECIP ALONG THE FRONT. BOUNDARY TIMING IS STILL A BIT OFF WITH THE
12Z RUNS...BUT CURRENT SURFACE OBS SEEM TO MATCH THE NAM12 THE BEST
SO FOLLOWED WITH THIS TIMING WHICH IS A FEW HOURS SLOWER THAN THE
GFS. FINALLY DECIDED TO PULL THE TRIGGER ON A FLASH FLOOD WATCH FOR
ALL BUT THE SE TEXAS PANHANDLE AS THERE APPEARS TO BE LIMITED RELIEF
FROM THE PRECIP THROUGH TUESDAY MORNING. THINKING HIGH TEMPS FOR
MONDAY AND TUESDAY ARE ON A GOOD TREND WITH VALUES IN THE HIGH 70S TO
80S...CURRENT OBS IN THE POST FRONTAL AIRMASS IN NEBRASKA AND THE
DAKOTAS SHOWS TEMPS MAINLY IN THE 70S. CLOUD COVER WILL LINGER
THROUGH TUESDAY PROVIDING VERY LIMITED HEATING AND RAIN COOLED AIR
WITH UPSLOPE SFC FLOW WILL ALSO HELP KEEP THE TEMPS DOWN.
MODELS SHOW THE POST FRONTAL AIRMASS WILL BE MOIST WITH SOME
INSTABILITY...AT LEAST ENOUGH TO PROLONG THE PRECIP THROUGH TUESDAY
MORNING. UPPER RIDGE SPREADS WEST OVER THE PANHANDLES ON TUESDAY BUT
GFS STILL SHOWS WEAK DISTURBANCES LINGERING NEAR THE PANHANDLES SO
DECIDED TO HOLD ONTO POPS THROUGH WEDNESDAY MORNING...OTHER THAN ONE
SMALL ADJUSTMENT TO THE TUESDAY MORNING POP GRID WHERE IT APPEARS THE
NORTHERN CWA WILL STABILIZE FOR 6 OR 12 HOURS PREVENTING MUCH PRECIP.
AXIS OF THE RIDGE LINGERS OVER THE CENTRAL US THROUGH
WEDNESDAY...FINALLY KICKING EAST THURSDAY WITH THE APPROACH OF THE
NEXT UPPER LOW SET TO CRUISE ACROSS THE NORTHERN US THROUGH FRIDAY.
PATTERN LOOKS VERY FAMILIAR TO THE PRESENT WITH THE HIGH SITTING OFF
TO THE EAST AND A COLD FRONT PROGGED TO GET NEAR THE PANHANDLES
FRIDAY. CURRENT GFS SOLUTION KEEPS THE FRONT JUST NORTH OF THE
OKLAHOMA PANHANDLE...BUT PREVIOUS RUNS DID SHOW THE FRONT MOVING
THROUGH THE SOUTHERN PLAINS SO NOT QUITE SURE THE 10 POPS ARE HIGH
ENOUGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 65 80 63 84 / 60 60 50 30
BEAVER OK 68 80 61 84 / 80 60 30 30
BOISE CITY OK 63 74 58 79 / 80 60 40 30
BORGER TX 69 81 65 86 / 70 70 40 30
BOYS RANCH TX 67 82 63 86 / 70 70 50 30
CANYON TX 65 82 64 85 / 60 60 50 30
CLARENDON TX 67 83 66 87 / 60 60 40 30
DALHART TX 64 79 60 84 / 70 60 50 30
GUYMON OK 66 78 61 82 / 80 60 40 30
HEREFORD TX 64 84 63 86 / 60 60 50 30
LIPSCOMB TX 69 81 62 87 / 60 60 30 30
PAMPA TX 68 80 63 84 / 60 60 40 30
SHAMROCK TX 69 86 66 89 / 60 60 40 30
WELLINGTON TX 71 88 67 89 / 60 60 40 30
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
BEAVER...CIMARRON...AND TEXAS.
TX...FLASH FLOOD WATCH UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
CARSON...DALLAM...DEAF SMITH...HANSFORD...HARTLEY...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...AND SHERMAN.
&&
09/14TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN AUG 13 2006 OKZ001>003-TXZ001>020-141100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON THROUGH TONIGHT. STORMS ARE EXPECTED TO GENERALLY REMAIN BELOW SEVERE LEVELS...BUT THUNDERSTORM WIND GUSTS COULD APPROACH 50 MPH IN A FEW STORMS. ALSO...THE SLOW MOVEMENT OF THUNDERSTORMS COULD RESULT IN LOCALLY HEAVY RAINFALL AND FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS MONDAY THROUGH TUESDAY NIGHT...AND THEN A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES WEDNESDAY...WEDNESDAY NIGHT... AND THURSDAY NIGHT. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...WITH LOCALLY HEAVY RAINFALL POSSIBLE ONCE AGAIN MONDAY THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DRILLETTE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 229 PM CDT SUN AUG 13 2006 OKZ002-132030- TEXAS OK- 229 PM CDT SUN AUG 13 2006 ...STRONG THUNDERSTORM IN TEXAS COUNTY... AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES EAST OF HOUGH MOVING NORTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH. NUMEROUS THUNDERSTORMS WILL MOVE ACROSS TEXAS COUNTY AND PRODUCE LOCALLY HEAVY RAINFALL. MOTORIST SHOULD BE ALERT PONDING ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING AREAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 234 PM CDT SUN AUG 13 2006 TXZ001-006-011-132030- DALLAM TX-HARTLEY TX-OLDHAM TX- 234 PM CDT SUN AUG 13 2006 ... IN WESTERN DALLAM...WESTERN HARTLEY AND NORTHWESTERN OLDHAM COUNTIES... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AT 10 MPH...WHICH WILL MOVE INTO THE WESTERN PORTIONS OF DALLAM...HARTLEY...AND OLDHAM COUNTIES. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. MINOR FLOODING OF LOW LYING AREAS COULD OCCUR. SD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 327 PM CDT SUN AUG 13 2006 OKZ001-002-132130- CIMARRON OK-TEXAS OK- 327 PM CDT SUN AUG 13 2006 ...STRONG THUNDERSTORMS IN CIMARRON AND TEXAS COUNTIES THROUGH 430 PM CST... AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS BETWEEN KEYES AND STURGIS...OR 10 MILES NORTH OF EVA MOVING NORTHEAST AT 15 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. SCATTERED TO NUMEROUS THUNDERSTORMS CONTINUE ACROSS MUCH OF CIMARRON AND TEXAS COUNTIES. THESE STORMS ALSO HAVE THE POTENTIAL TO STRENGHTEN AND PRODUCE SMALL HAIL AND GUSTY WINDS TO 50 MPH. LOCALLY HEAVY RAINFALL MAY ALSO RESULT IN FLOODING OF LOW LYING AREAS. MOTORISTS SHOULD USE CAUTION. SD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 335 PM CDT SUN AUG 13 2006 TXZ001-006-011-016-132130- DALLAM TX-DEAF SMITH TX-HARTLEY TX-OLDHAM TX- 335 PM CDT SUN AUG 13 2006 ...STRONG THUNDERSTORMS IN DALLAM...DEAF SMITH...HARTLEY AND OLDHAM COUNTIES THROUGH 430 PM... AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS FROM 13 MILES NORTH OF WARE TO 7 MILES NORTHWEST OF BOOTLEG. OTHER STRONG STORMS WERE LOCATED NEAR CHANNING AND 8 MILES SOUTHWEST OF HARTLEY. ALL OF THE STORMS WERE MOVING NORTHEAST AT 5 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. LOCALLY HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS. MOTORISTS SHOULD USE CAUTION.
The Amarillo radar (KAMA), 209 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528136, 5528138, 5528137.